Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Coming off zoloft-going onto WB

Posted by oona on April 15, 2002, at 22:16:15

In reply to Re: Coming off zoloft-going onto WB oona, posted by BarbaraCat on April 15, 2002, at 21:41:45

> Hi Oona,
> You asked about how long I've been on Lithium. Since the beginning of February and I wish I'd started years ago. After all these 25 or so years of thinking I was unipolar depressed and being treated as such, it's fairly evident now that I have all the symptoms of bipolar II. I stop responding to antidepressants after a while and increasing them makes me more depressed, I have mixed depression with anxiety, have had hypomanic phases where I spent money like I'd won the lottery (oh, if only I had a fraction of that money now!) and other tell-tale symptoms like starting grandiose schemes, not sleeping, zipping around and then - booom, crash! I also tried relying on God but the miracle cure has not yet been granted to me. I have a suspicion that God is either depressed him/herself or just sick of the whole lot of us. However, praying is still a great comfort to me. I just don't need a bunch of, ummm, fanatically inclined folk to tell me how to do it.
>
> You also said that you think it could be mainly biological and not just psycho. Couldn't agree with you more. Although many of us, myself included, have had more than our share of traumatic childhoods or other incidents, I've come to believe that there's a basic malfunctioning going in our bio/chemical/electrical system. The methods we have right now at our disposal, like drugs and ECT are pretty crude, but it's not that long ago that doctors were applying leaches.
>
> I'm curious, Oona, why has your doctor settled on Wellbutrin? You probably mentioned it a while back, but if you could refresh my memory? I tried it a while back and it wasn't the drug for me - made me feel too wired and didn't do much to relieve the depression. For me, and quite a few of us here on this board, adding mood stabilisers has really done the trick. I've heard some good reports about others as well, like Lamactil, but so far the Lithium has been good for me.

Hi Barbara,
He gave me the Wellbutrin because I wanted to get off the Zoloft so I could have a sex life again, not only that, I was starting to notice that Zoloft made me not care about stuff. I tried to go back to painting and did not have the inclinition or creative energy that I once had. Maybe it is just age. I just wanted to feel "something" again, even if it means dealing with the depression again.

My mother is (I think) bi-polar. Tho she never was really diagnosed. She used to go thru "spells" where she would just sit and read, she managed to make meals and take care of us but...then she would "WAKE UP", she would get this shining glaze to her eyes, she would start running around doing stuff, like take the house apart and make the living room a dorm for the kids and make a bedroom a sitting room or take all of us away somewhere, hock anything she could find to get the money, then eventually she would crash, at which point she was hospitalized. She had shock treatments once but mostly they medicated her. This was in between the times that my father would be on binges and then he would literally crash and end up in a sanitarium. I now wonder how we all managed to get through to our adulthood in one piece.

It must run in families, I was manic for a while, manic-depressive.
Now my son is showing signs of either mainic-depression, bi-polar, or (I think he is ADD) but the docs say it is just the drugs coming out of his system. He became addicted to oxycotin and other stuff that led to heroin. I just wish I could direct him to a doctor or hospital that could get him help. He spent 30 days in rehab (for court) and I do think it helped him to be aware that "yes" I have a problem. I had to cut loose of him and let him do this on his own, but still wish I could help. He is 28 now and I guess he will have to do it the hard way.

Definitely runs in families or the tendencies. We have had so many drug, alcohol, suicide in our family running back 3 generations. (maybe more)..

Anyway, I am going to change doctors soon. The one I go to is an internist and basically an HMO type, get them in and head them out, type doc. He would probably give me anything I asked for. I am seeing his nurse pract this week and will ask her for a referral to either a pdoc or an acupuncturist that is covered by my insurance. they cover DOM in this state so maybe go that route.
I also want him to change my scrip to the 100 WB as the 150 SR is more expensive and the insurance covers the 100 cheaper. Dont know if I will have to take 100 twice a day or just 100. Anyway, if my blood pressure is still up and I am still flying by thursday, maybe they will take me off it... Then what... Not sure???

Well got to go..
oona


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:oona thread:5582
URL: http://www.dr-bob.org/babble/20020408/msgs/103190.html